Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 116, NWS Charleston, SC

July 21, 2016Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2016, 3:13 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 3:13 PM EDT (19:13 UTC)
Expired
Jul 21, 2016, 4:01 PM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1413 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

920 
WUUS52 KCHS 211913
SVRCHS
SCC015-019-035-212015-
/O.NEW.KCHS.SV.W.0116.160721T1913Z-160721T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 415 PM EDT

* AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH
  CHARLESTON...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
  HANAHAN...MIDDLETON PLACE...DOWNTOWN CHARLESTON AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3273 7985 3267 7986 3258 8004 3291 8022
      3300 8000 3277 7977
TIME...MOT...LOC 1913Z 326DEG 11KT 3285 8000 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
630 
WWUS52 KCHS 211926
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT THU JUL 21 2016

SCC015-019-035-212015-
/O.CON.KCHS.SV.W.0116.000000T0000Z-160721T2015Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
326 PM EDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 326 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH
CHARLESTON...MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...MIDDLETON PLACE...WEST ASHLEY...
DOWNTOWN CHARLESTON AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3273 7985 3267 7986 3258 8004 3291 8022
      3300 8000 3277 7977
TIME...MOT...LOC 1926Z 340DEG 8KT 3283 8000 

HAIL...1.00IN
WIND...60MPH
 
$$
535 
WWUS52 KCHS 211944
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT THU JUL 21 2016

SCC015-019-035-212015-
/O.CON.KCHS.SV.W.0116.000000T0000Z-160721T2015Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
344 PM EDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARCHDALE...
MOVING SOUTH AT 5 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...ARCHDALE...MIDDLETON PLACE AND MAGNOLIA GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3280 7986 3267 8009 3291 8021 3294 8016
      3299 8001
TIME...MOT...LOC 1944Z 347DEG 6KT 3293 8010 

HAIL...<.75IN
WIND...60MPH
 
$$
273 
WWUS52 KCHS 211954
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU JUL 21 2016

SCC015-019-035-212015-
/O.CON.KCHS.SV.W.0116.000000T0000Z-160721T2015Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
354 PM EDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 354 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARCHDALE...
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...GOOSE CREEK...HANAHAN...ARCHDALE...
MIDDLETON PLACE...MAGNOLIA GARDENS AND I-26/I-526 INTERCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3286 7991 3277 8014 3291 8021 3294 8016
      3299 8001
TIME...MOT...LOC 1954Z 326DEG 11KT 3290 8008 

HAIL...<.75IN
WIND...60MPH
 
$$
050 
WWUS52 KCHS 212001
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT THU JUL 21 2016

SCC015-019-035-212011-
/O.CAN.KCHS.SV.W.0116.000000T0000Z-160721T2015Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
401 PM EDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...DORCHESTER AND
BERKELEY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3286 7991 3277 8014 3291 8021 3294 8016
      3299 8001
TIME...MOT...LOC 1958Z 326DEG 11KT 3288 8007 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:22 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 21, 1:22 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
122 PM EDT THU JUL 21 2016

.SYNOPSIS...
A weak cold front will sag south of the area today, then slightly
drier high pressure will briefly build in from the north. Atlantic
high pressure will rebuild over the weekend while an inland trough
prevails.

&&

.NEAR TERM /THROUGH TONIGHT/...
The combination of the sea breeze and a shortwave approaching from
the north will generate showers and thunderstorms this afternoon.
Convection should mainly start along the sea breeze and then
develop inland. Some of the storms could become severe with
damaging winds and possibly large hail, especially along mesoscale
boundary collisions. Otherwise, we're on track for another warm
and muggy day with highs mainly in the mid 90s inland and heat
indices around 100 degrees.

Tonight: Showers and thunderstorms will diminish in the evening
with mostly dry conditions overnight, although some rain could
linger near the Altamaha River closer to the deeper moisture.
Some light/shallow fog is possible late, especially where it
recently rained. Low temperatures will mainly range from the mid
70s inland to near 80 at the coast.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
An expansive upper ridge will build across the area Friday into
Saturday while slightly drier continental high pressure builds in
from the north. With surface dewpoints dropping to 70-72F, despite
toasty temps in the mid 90s, CAPEs will be less than 1,000 J/kg
overall. The sea breeze will be rather weak and late on Friday,
then slightly stronger on Saturday but still late in the day. The
broad mid-level subsidence and limited surface-based instability
point to mainly dry weather Friday-Saturday.

On Sunday the upper ridge flattens out while Atlantic high
pressure starts to rebuild at the surface. Slightly more favorable
conditions aloft, better low-level moisture, and a more active sea
breeze should facilitate isolated afternoon shower/tstms.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The upper ridge gradually breaks down and a more progressive
pattern develops in the long term period. Meanwhile Atlantic high
pressure maintains its control over the area. A more typical late
July pattern is expected though rain chances could be slightly
higher Tuesday into Wednesday due to a weak front approaching from
the north. Highs will generally be in the 90s with maximum heat
indices 105-108F across southeast GA.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
18Z TAFs: The combination of an upper level disturbance and the
sea breeze will generate showers and thunderstorms this afternoon
and early evening. We have VCTS for both KCHS and KSAV through
early this evening. Brief flight restrictions are possible
resulting from any TSRA that directly impacts either terminal.
As radar trends develop, amendments may be needed to add TEMPO
groups. Convection will decrease late this evening. However,
computer models hint that MVFR is possible in fog that may
develop before daybreak. This will be highly dependent on rainfall
in the area and clearing skies. Given the variations in all of
these factors, we opted to not include mention of this in the
current TAFs.

Extended Aviation Outlook: Brief flight restrictions are possible
with showers/thunderstorms, mainly Sunday and Monday.

&&

.MARINE...
Today and Tonight...High pressure will prevail with a weak
pressure gradient leading to winds mainly 10 kt or less. Seas
mostly 3 feet or less, although building slightly to 4 feet toward
the Gulf Stream. The risk of waterspouts will decrease into this
afternoon as the sea breeze develops.

Friday through Tuesday: Atlantic high pressure will be the
dominant feature, supporting prevailing southerly flow.
Occasional surges will occur, primarily along the coast each
afternoon with the sea breeze and over the nearshore Atlantic
waters at night due to nocturnal jetting.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...
Hazardous weather outlook, Jul 21, 3:33 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
333 AM EDT THU JUL 21 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-221000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
333 AM EDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A FEW SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 11:39 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1139 AM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     3 SSE CLYO              32.44N  81.23W
07/20/2016                   EFFINGHAM          GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A POWER POLE AND CONNECTED
            LINES DOWN...AND AT LEAST ONE TREE NEARBY...IN THE
            VICINITY OF THE 400 BLOCK OF WHITAKER RD. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER CHS1600653

JMC
Local storm report, Jul 21, 11:49 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1149 AM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     WATER SPOUT      2 ESE TYBEE ISLAND      32.00N  80.83W
07/21/2016                   AMZ354             GA   LIFEGUARD

            TYBEE OCEAN RESCUE REPORTED WATERSPOUTS SIGHTED
            OFFSHORE FROM NEAR 8TH AND 15TH STREETS.

&&

EVENT NUMBER CHS1600654

JMC
Local storm report, Jul 21, 12:01 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1201 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 NNE STILLWELL         32.42N  81.22W
07/20/2016                   EFFINGHAM          GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A TREE DOWN ON UNION SPRINGS
            RD. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600655

JMC
Special weather statement, Jul 21, 2:03 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT THU JUL 21 2016

SCZ050-211845-
CHARLESTON SC-
203 PM EDT THU JUL 21 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 245 PM EDT...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARRIS LANDING...OR 13 MILES NORTHEAST OF
MOUNT PLEASANT...MOVING SOUTH AT 5 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MOUNT PLEASANT...ISLE OF PALMS...SULLIVAN'S ISLAND...AWENDAW...BULL
ISLAND...GARRIS LANDING...MOUNT PLEASANT REGIONAL AIRPORT AND MOUNT
PLEASANT TOWNE CENTRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3288 7955 3274 7982 3275 7988 3292 7982
      3295 7977 3299 7977 3302 7973 3299 7952
TIME...MOT...LOC 1802Z 005DEG 6KT 3295 7971

DPB
Special weather statement, Jul 21, 2:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT THU JUL 21 2016

SCZ043-044-211945-
DORCHESTER SC-INLAND COLLETON SC-
258 PM EDT THU JUL 21 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 345 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORCHESTER...OR 7 MILES NORTHWEST OF GIVHANS
FERRY STATE PARK...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH...UP TO PENNY SIZED HAIL AND
           EXCESSIVE CLOUD TO GROUND LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY. ALL OUTDOOR ACTIVITIES SHOULD CEASE. MOVE
           INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... SAINT
GEORGE...INDIAN FIELD...DORCHESTER...ST. GEORGE...HARLEYVILLE...
REEVESVILLE AND CANADYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3327 8047 3327 8045 3326 8043 3327 8039
      3326 8037 3321 8033 3294 8055 3320 8071
      3329 8049
TIME...MOT...LOC 1858Z 319DEG 7KT 3314 8043
Local storm report, Jul 21, 3:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             WANDO                   32.93N  79.83W
07/21/2016  E0.70 INCH       BERKELEY           SC   SOCIAL MEDIA

            TWITTER REPORT OF DIME SIZE HAIL IN WANDO

&&

EVENT NUMBER CHS1600656

CB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:59 AM EDTSpecial Marine WarningCHS61 min
Jul 21, 10:45 AM EDTSpecial Marine WarningCHS60 min
Jul 21, 2:03 PM EDTSpecial Weather StatementCHSCharleston42 min
Jul 21, 2:12 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston63 min
Jul 21, 2:15 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester60 min
Jul 21, 2:58 PM EDTSpecial Weather StatementCHSDorchester47 min
Jul 21, 3:15 PM EDTSpecial Marine WarningCHS90 min
Jul 21, 3:22 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester68 min
Jul 21, 4:44 PM EDTSpecial Weather StatementCHSBeaufort46 min
Jul 21, 4:53 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton67 min
Jul 21, 5:36 PM EDTSpecial Weather StatementCHSJasper39 min
Jul 21, 6:00 PM EDTSpecial Weather StatementCHSJasper45 min
Jul 21, 7:09 PM EDTSpecial Weather StatementCHSHampton51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.